Rialto trial (Ofatumumab and Bendamustine) - not feeling any better after 4th cycle

Hi,

I am on a Rialto trial at the moment and my treatment is Ofatumumab and Bendamustine. I have this for two days every month. I am now coming up to my 5th Cycle which is in early January. I understand that there is only 6 cycles so my last treatment is in February.

I am not feeling any better although the hospital say that the treatment is working and my WBC is coming down.

I feel very tired, and find it hard to get motivated. I wondered if anybody out there is undergoing the same treatment as me, and how they are coping with it.

Thankyou and a Happy Christmas to all and all the best for the New Year. "Lets hope it's a good one without any tears"

(Edited title - Admin)

Last edited by

8 Replies

oldestnewest
  • Nice reference to Lennon there, John :)

    Not sure if there is anyone on Rialto here but if there is I'm sure they will be along when they see your message.

    Sorry to hear you aren't feeling better. As we are all different, we all respond to treatment differently. I hope you'll start to feel the benefit soon. If your blood counts are moving in the right direction it won't be long.

    I hope you are feeling well enough to enjoy Christmas and best wishes for the new year and your last cycle.

  • Thanks for the reply Mikey47 All the best!

  • John133& Mikey47

    Mike is getting a good response and john133 a fair response. I am getting an in the middle response .. But I see brighter days ahead , slowly very slowly, I keep getting these minor setbacks that seem to clear up with time (except for the fatigue )..I have found that Your body needs to heal itself so rest a lot .the medicines only help it along..

    Good luck and try to enjoy the holidays, try to forget your troubles as much as you can, just for ths day andyou will be in a different place by nightfall. fish61

  • Hi John

    Sorry to hear you're having a hard time. I'm on the Rialto with the same combination of drugs as you. Like you, I've just finished my 4th cycle, but I was told yesterday that I had to discontinue treatment because of the reactions I've been having to the Bendamustine. I sympathise about the fatigue and general listliness, but I don't think I've been as badly affected as you. With the exception of cycle 2 when I experienced exactly what you have described for the entire 4 weeks, I've been fit for nothing for the first week after treatment and have then gradually started to regain my energy although I do still need to avoid overdoing it. Instead, I've had temperatures, rashes, several infections and finally blood filled blisters. This has resulted in 2 hospital admissions and numerous trips to Triage, but I have managed to bounce back with enough energy to do most of the things I want to. I guess the drugs affect everyone differently and hopefully, you'll regain your energy when you stop treatment, although I believe it can take quite a while for them to clear your system completely. Are your red cells okay? I had to have a transfusion after cycle 2 and have to say it did me the world of good. I do hope you feel better soon and are able to have a good Christmas.

  • Hi There,

    It seems that you have suffered a lot more than I have. As I said I am very tired and feel generally unwell. But as yet have had no infections colds or anything else. I had a mild reaction each time that I had my Chemo but they just reduced the amount they pumped into me until I felt better. It i s good to hear from someone on the same drug. where are you being treated??? I am in Canterbury Kent.

    John

  • Hi

    I'm being treated at the Churchill Hospital in Oxford. They also reduced my Bendamustine by 25% because of the D&V that went with the temp spikes and rashes. I thought they might just reduce it again this time, but apparently it would be dangerous to continue. Still I've had 4 doses and my white cell drop has been spectacular so I'm feeling fairly positive. I do hope they manage to get on top of your fatigue. There's nothing worse than not only going through chemo but feeling lousy all the time as well. I'm lucky in that I've had fantastic support not just from family and friends but from my Research Nurse and Consultant as well. I do hope you have plenty of people looking out for you and that you are being well looked after. Stay positive - you can beat this!

  • My husband is on the same trial and has just completed his fourth cycle. Temperature spike and rash after first two sessions resulting in a few days in hospital, but now he's feeling really well. Blood tests show a marked improvement and his spleen is no longer palpable. A one hour nap in the afternoon is enough to keep his fatigue at Bay. He's been cycling, walking and eating well. Bit of a nuisance having to keep away from all the grandchildren, as one or other of them always seem to have a cold or other childhood ailment. I"vet got to the point where I point the thermometer at everyone who comes visiting now. Hope I'm not being paranoid! But we're determined to give this trial our full commitment .

    Will post again after his 6th and last session complete and the scan and bone marrow results are in.

  • You aren't paranoid but it did make me laugh. You sound much like my wife.

    I pictured you with the thermometer in hand like a samurai sword. He's lucky to have you with him in this battle.

    Jeff

You may also like...